Funnel Cloud, Cassia
- When
- May 22, 12:00 PM MST to 12:20 PM MST
- Where
- Cassia County, Declo to View
- Reported by
- Broadcast Media
- Coordinates
- 42.520, -113.620
A funnel cloud was photographed southwest of Declo.
A funnel cloud was photographed southwest of Declo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A funnel cloud was photographed southwest of Declo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 22, 1:20 AM MST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 220 AM MDT FRI MAY 22 2015 .DISCUSSION...UPPER LOW SEEN ON WV IMAGERY THIS MORNING PASSING OVER THE COASTAL WATERS OF SOUTHERN CALIFORNIA. PLENTY OF MID AND UPPER LEVEL MOISTURE REMAINS OVER THE REGION WITH A BROAD SOUTHEASTERLY FLOW ALOFT. NAM/GFS KEEPING TREND OF ACTIVE WEATHER DURING THE AFTERNOON AND EVENING WITH DESTABILIZATION LEADING TO ISOLATED THUNDERSTORMS. THE UPPER LOW WILL CONTINUE TO TRACK NORTHEAST INTO UTAH BY SATURDAY MORNING. BOTH GFS/NAM FAVOR A BAND OF HEAVY PRECIP...0.7 TO 1.0 INCHES IN 6 HOURS...OVER OUR SOUTHEAST CORNER APPROXIMATELY FROM SODA SPRINGS TO MALAD. BEGAN RAMPING UP QPF. NOT QUITE AS HIGH AS MODELS PROJECT...BUT AM A BIT CONCERNED OF THE RUN-TO-RUN CONSISTENCY OF PLACEMENT AND INTENSITY OF RAINFALL WITH RESPECT TO POTENTIAL FLOODING. NAM INDICATES A DRYING TREND STARTING AROUND SUNDAY WITH A WEAK UPPER RIDGE TRANSITING THE AREA...BUT GFS SHOWS MORE INFLUENCE OF WRAP-AROUND MOISTURE FROM UPPER LOW AND IS A WETTER SOLUTION. ECMWF SUPPORTS SLIGHTLY DRIER WEATHER SUNDAY FOR THE CENTRAL MOUNTAINS. HAVE TRIMMED BACK ON POPS OVER THE SAWTOOTHS STARTING SUNDAY INTO MONDAY. ONLY MINOR CHANGES WARRANTED FOR EARLY NEXT WEEK AS MODELS STRUGGLE TO COME TO TERMS WITH RESPECT TO THE UPPER LOW SAGGING INTO THE PUGET SOUND AREA. GFS HAS IT MORE STATIONARY WHILE THE ECMWF SLOWLY PROGRESSES THE LOW ACROSS NORTHERN IDAHO. HINSBERGER && .AVIATION...AN UPPER LOW OVER CENTRAL CALIFORNIA IS EXPECTED TO SLOWLY MOVE TO THE GREAT BASIN BY SATURDAY. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN TODAY...WITH MOST OF THE ACTIVITY LATE THIS AFTN/EARLY EVE. OVERALL CONDITIONS ARE EXPECTED TO PREVAIL...WITH BRIEF MVFR CIGS POSSIBLE IN PRECIP. HEDGES && .FIRE WEATHER...AN UPPER LOW OVER CENTRAL CALIFORNIA IS EXPECTED TO SLOWLY MOVE TO THE GREAT BASIN BY SATURDAY. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. MOST OF THE ACTIVITY WILL BE IN THE AFTERNOON AND EARLY EVENING. THIS TREND IS EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1249 PM MDT FRI MAY 22 2015 IDZ021-023-221930- LOWER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID- 1249 PM MDT FRI MAY 22 2015 ...SMALL HAIL AND HEAVY RAIN AFFECTING SOUTH CENTRAL BINGHAM...NORTH CENTRAL BANNOCK AND NORTHEASTERN POWER COUNTIES UNTIL 130 PM MDT... AT 1247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CHUBBUCK...MOVING NORTH AT 10 MPH. SMALL HAIL LESS THAN HALF AN INCH IN DIAMETER ALONG WITH HEAVY RAIN IS LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... POCATELLO...EASTERN AMERICAN FALLS RESERVOIR...CHUBBUCK...FORT HALL BUFFALO LODGE...FORT HALL TOWNSITE AND FORT HALL PUTNAM LODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING ON AREA ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4286 11227 4283 11252 4306 11262 4310 11226 TIME...MOT...LOC 1847Z 171DEG 8KT 4292 11241 VALLE
The Pocatello radar (KSFX), 100 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was photographed southwest of Declo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2015Every state in 2015This day in weather historyWarnings in Idaho, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581768.